MAUDE Adverse Event Report: FRESENIUS KABI AG AT3 AUTOTRANSFUSION SET; APPARATUS, AUTOTRANSFUSION

FRESENIUS KABI AG AT3 AUTOTRANSFUSION SET; APPARATUS, AUTOTRANSFUSION
Model Number 9005444
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
Fresenius continuous autotransfusion system (cats) unit stopped working at beginning of use, was not able to finish a cycle.After initiating use, the unit displayed a "blood in" and "blood flow" error.Unit was removed from service and brought to clinical engineering for inspection.Manufacturer was called in and after troubleshooting the unit found a problem with the at3 autotransfusion set.The manufacturer's engineer found the set tubing that goes to the htc sensor not long enough (a possible manufacturing error) to allow the sensor to reach its proper placement in the cat unit, having the user to pull on the tubing in order to make it reach.While the user pulled on the tubing, inadvertently decreased the tubing internal size, preventing the blood to flow through it, thus causing the system error and stopping operation.The at3 part number is (b)(4) and the lot number is fit 063.A new at3 from a different lot was used to test the cat unit and the system worked fine, according to manufacturer's specifications.Manufacturer response for at3 continuous autotransfusion set, at3 autotrasfusion set (per site reporter).Manufacturer field engineer checked unit and concluded problem was caused by the at3 set (lot # fit 063) not being manufactured correctly.

Brand Name
AT3 AUTOTRANSFUSION SET
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
FRESENIUS KABI AG
three corporate drive 2nd floor
lake zurich IL 60047
MDR Report Key7501883
Report Number7501883
Device Sequence Number10807016
Product Code CAC
UDI-Device Identifier04052682000867
UDI-Public(01)04052682000867
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2018
Report Date (Section F) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Unknown
Device Expiration Date08/06/2019
Device Model Number9005444
Device Catalogue Number9005444
Device Lot NumberFIT 063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/07/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT KNOWN AT THE MOMENT.
Date Report Sent to FDA05/07/2018